Alert archive / Utah / High Wind Watches in 2010

High Wind Watch 7, NWS Salt Lake City, UT

November 22, 2010

NWS Salt Lake City, UT issued this high wind watch at Nov 22, 2010, 3:13 PM MST. It took effect at Nov 23, 2010, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 22, 2010, 3:13 PM MST (22:13 UTC)
In effect from
Nov 23, 2010, 5:00 PM MST
Expired
Nov 23, 2010, 4:15 AM MST
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 22, 9:44 AM MST, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 22, 9:44 AM MST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
944 AM MST MON NOV 22 2010

.SYNOPSIS...AN ARCTIC COLD FRONT WILL ROTATE THROUGH THE BROAD
UPPER TROUGH OVER THE WESTERN STATES BRINGING BLIZZARD CONDITIONS
TO UTAH TUESDAY EVENING WITH AN EXTREMELY COLD AIRMASS REMAINING
OVER THE AREA WEDNESDAY AND THURSDAY.

&&

.DISCUSSION...12Z NAM AND EARLY PART OF 12Z GFS HAVE ARRIVED AND
THERE IS LITTLE CHANGE FROM PREVIOUS RUNS. AN EXCEPTIONAL HIGH IMPACT EVENT
STILL ON TAP FOR TUESDAY EVENING. UTAH HAS NOT SEEN AN ARCTIC
FRONT LIKE THIS IN MANY YEARS.

REST OF TODAY...ONE SHORT WAVE JUST ABOUT PASSING THROUGH WASATCH
FRONT AT 16Z. PRECIP WILL ABATE FOR A FEW HOURS BEFORE NEXT WAVE
PRESENTLY IN NV BRINGS AN INCREASE IN PRECIP THIS AFTERNOON...THIS
WILL BE MAINLY IN THE MOUNTAINS FROM ABOUT NEPHI NORTHWARD...AND
VALLEYS FROM OGDEN TO THE ID BORDER.

TONIGHT...FLOW BACKS WITH WARM ADVECTION OVER THE ENTIRE AREA.
PRECIP LIKELY TO CONTINUE IN THE MOUNTAINS FROM ABOUT I-80 NORTH
TO THE ID BORDER.

TUESDAY...STRONG 700 MB WINDS TO 55 KNOTS WILL COMBINE WITH STRONG
SURFACE PRESSURE GRADIENT THROUGH THE DAY. STRONG SOUTHERLY
PREFRONTAL WINDS WILL MAKE TRAVEL DIFFICULT ON EAST WEST ORIENTED
HIGHWAYS FOR HIGH PROFILE VEHICLES DURING THE AFTERNOON. PRECIP
LIKELY IN THE NORTHERN MOUNTAINS.

TUESDAY EVENING....THE MAIN EVENT...EXTREMELY STRONG ARCTIC FRONT
WITH HEAVY SNOW AND STRONG POST FRONTAL WINDS WILL MOVE THROUGH
THE STATE FROM NORTH TO SOUTH. TEMPS WILL RAPIDLY FALL INTO THE
LOW 20S TO UPPER TEENS...COMBINATION OF FALLING TEMPS...HEAVY
SNOW...BLOWING SNOW AND LOW VISIBILITY WILL MAKE TRAVEL VERY
DIFFICULT OVER MUCH OF UTAH AND SOUTHWEST WYOMING TUESDAY NIGHT.
NAM IS STILL ABOUT 3 HOURS SLOWER THAN GFS ON FROPA...AM LEANING
TOWARDS GFS SOLUTION AT THIS TIME. WILL COORDIANTE WITH PARTNERS
ON ISSUANCE OF BLIZZARD WARNING THIS AFTERNOON FOR TUESDAY.

AIRMASS TO REMAIN BITTERLY COLD WED/THU WITH WIDESPREAD SNOW COVER.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE SLC
TERMINAL DURING THE DAY WITH CIGS BELOW 7000 FT AGL. THERE IS A 30
PERCENT CHANCE OF LOW-END MVFR OR HIGH-END IFR CONDITIONS FOR A TIME
IN SNOW THIS AFTERNOON...WITH THE BEST CHANCE OF THIS OCCURRING
BETWEEN 20Z AND 00Z. WINDS SHOULD BE OUT OF THE SOUTH THROUGH THE
DAY...BECOMING GUSTY THIS AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR UTZ003>005-011-012-014>016-020.

     WINTER STORM WARNING UNTIL 4 PM MST WEDNESDAY FOR UTZ006>010.

     WINTER STORM WARNING UNTIL 10 AM MST WEDNESDAY FOR UTZ001-002.

     WINTER WEATHER ADVISORY UNTIL 4 PM MST WEDNESDAY FOR UTZ517-518.

WY...WINTER STORM WARNING UNTIL 10 AM MST WEDNESDAY FOR WYZ021.

&&

PUBLIC...DUNN
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 22, 6:21 AM MST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
621 AM MST MON NOV 22 2010

UTZ001>016-019>021-517-518-WYZ021-231400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
621 AM MST MON NOV 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD AND MOIST WESTERLY FLOW WILL KEEP SNOW GOING OVER MAINLY
THE NORTHERN OUTLOOK AREA TODAY THROUGH TONIGHT. PERIODS OF HEAVY
SNOW ARE POSSIBLE ALONG THE UT/ID BORDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONGER AND COLDER SYSTEM IS EXPECTED FOR TUESDAY AND TUESDAY
NIGHT. THIS SYSTEM IS EXPECTED TO BE THE MOST SIGNIFICANT OF ALL
AND WILL LINGER INTO WEDNESDAY.

HEAVY SNOW ACCUMULATION WILL CONTINUE IN ALL MOUNTAIN AREAS FROM
THIS SERIES OF STORMS. SIGNIFICANT ACCUMULATION IS ALSO LIKELY IN
MOST VALLEYS EXCEPT THE FAR SOUTH.

STRONG WINDS ARE EXPECTED WITH THE TUESDAY STORM. THIS SYSTEM
WILL ALSO BRING A VERY COLD AIRMASS INTO THE OUTLOOK AREA THAT
WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK.

THE STRONG WINDS WITH THIS STORM COULD CREATE BLIZZARD LIKE
CONDITIONS OVER MAINLY THE NORTHERN AND CENTRAL OUTLOOK AREA FOR
A TIME TUESDAY NIGHT...AND COULD SERIOUSLY IMPACT TRAVEL AND ALL
OUTDOOR ACTIVITIES.

A COLD NORTHERLY FLOW WILL GRADUALLY GIVE WAY TO HIGH PRESSURE
FOR THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:13 PM MSTHigh Wind WarningSLC30 hr
Nov 22, 3:13 PM MSTHard Freeze WatchSLC13 hr
Nov 22, 3:58 PM MSTBlizzard WarningSLC39 hr

Nearby

High Wind Watches in Utah, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.